Format

Send to

Choose Destination
Saudi J Kidney Dis Transpl. 2019 Jul-Aug;30(4):989-994. doi: 10.4103/1319-2442.265481.

Everolimus worsening chronic proteinuria in patient with diabetic nephropathy post liver transplantation.

Author information

1
Department of Medicine, Division of Nephrology, University of California Los Angeles David Geffen School of Medicine, Los Angeles, CA, USA.
2
Department of Medicine, Division of Digestive Disease, Hepatology, University of California Los Angeles David Geffen School of Medicine, Los Angeles, CA, USA.
3
Department of Pathology, Division of Renal Pathology, University of California Los Angeles David Geffen School of Medicine, Los Angeles, CA, USA.
4
Department of Medicine, Division of Digestive Disease, Hepatology, University of California Los Angeles David Geffen School of Medicine; Department of Surgery, University of California Los Angeles David Geffen School of Medicine, Los Angeles, CA, USA.

Abstract

Mammalian target of rapamycin (mTOR) inhibitors are used in renal sparing protocols and transplant immunosuppression in patients with solid organ and stem cell transplants. They cause various side effects, including proteinuria, which is mediated by blockade of the vascular endothelial growth factor receptor pathway. There have been various reports of mTOR inhibitors causing proteinuria or worsening proteinuria form preexisting renal glomerulo-pathies. We report a 73-year old male with diabetic glomerulosclerosis, acute liver failure due to Budd-Chiari syndrome, chronic low platelets, and worsening proteinuria from 0.46 g protein/g creatinine to 2.2 g protein/g creatinine. Workup revealed no thrombotic microangiopathy through skin biopsy, and a renal biopsy confirmed only clinically suspected diabetic and hypertensive glomerulosclerosis and possible calcineurin inhibitors. On discontinuation of everolimus urine protein decreased back to 0.6 g/g creatinine. We review the mechanism of mTOR-induced proteinuria and how this may affect diabetic nephropathy secondarily. We also consider the clinical implications of this in transplant patients receiving these agents.

PMID:
31464262
DOI:
10.4103/1319-2442.265481
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center